MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG LEVEL ONE THORACIC; PLATE

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG LEVEL ONE THORACIC; PLATE
Model Number 24-015-27-71
Medical Device Problem Codes Fracture (1260); Osseointegration Problem (3003)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Reference exemption number e2017029.
 
Event or Problem Description
Plate fractured after it was implanted in the patient.The patient can feel the plate move when moving and is in pain.The plate is being left in the patient for now.If pain does not decrease over time, the plate will be removed.
 
Additional Manufacturer Narrative
An investigation was performed using visual and stereo microscopic inspection on the plate that was returned.Process evaluation was also completed on the lot number provided.The stereo microscope investigation revealed tensile cracks.Further investigation determined that there was no indication of material or manufacturing defects observed.The review of the product device history records was performed on the lot number provided.In this investigation no anomalies were discovered.The investigation results conclude that the root cause for breakages were due to structural failure of the device due to mechanical overload.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up report will be submitted.

Brand Name
LEVEL ONE THORACIC
Common Device Name
PLATE
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strabe 10
muhlheim/donau, 78570
GM  78570
MDR Report Key6606125
Report Number9610905-2017-00048
Device Sequence Number628293
Product Code HRS
UDI-Device Identifier00888118101419
UDI-Public(01)00888118101419
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K153482
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/02/2017
Report Date (Section F) 05/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number24-015-27-71
Device Lot Number33179526
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/02/2017
Event Location Hospital
Date Report to Manufacturer05/02/2017
Initial Date Received by Manufacturer 05/02/2017
Supplement Date Received by Manufacturer09/21/2017
Initial Report FDA Received Date06/01/2017
Supplement Report FDA Received Date10/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age27 YR